MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 7MM X 30CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 7MM X 30CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035477300
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during the procedure the physician was unable to advance the coil into the aneurysm.So he decide to withdrew the subject coil and while doing so it detached prematurely inside the micro catheter.The physician replaced it with a new device and continued the procedure without clinical consequences to the patient.
 
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The device was returned.The lot number was not confirmed as the packaging was not returned with the device.On visual inspection, the main coil was manually detached.The proximal contact wire was kinked/bent.The coil delivery wire was kinked/bent.The distal tip was found to be intact.The main coil was stretched.Functional test couldn't be performed as the main coil was detached.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that the device was confirmed to be in good condition during preparation/prior to use on the patient and was prepared as per the dfu, continuous flush was maintained throughout the clinical procedure, an echelon-10 micro catheter was used, and the coil was advanced with force.During analysis, the coil proximal contact and delivery wire were found to be kinked and the main coil had been separated from the wire.The main coil was found to be stretched.Therefore, the reported event was confirmed.Based on visual inspection, it appears the coil had been manually detached.In the case of this complaint, it is most likely that the main coil stretched when it was manipulated against friction in the micro catheter.Due to the friction, it is probable that additional force was required to overcome the resistance causing the coil to prematurely separate in the catheter.An assignable cause of procedural factors will be assigned to the as reported and as analyzed, main coil prematurely detached/separated during use, coil in catheter friction and main coil stretched since these issues appear to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural and/or anatomical factors during use.An assignable cause of handling damage will be assigned to the as analyzed coil proximal contact kinked/bent and coil delivery wire kinked/bent since these issues are likely due to handling of the device during the clinical procedure.
 
Event or Problem Description

Brand Name
TARGET 360 SOFT 7MM X 30CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key10786159
Report Number3008881809-2020-00332
Device Sequence Number11806728
Product Code HCG
UDI-Device Identifier04546540676580
UDI-Public04546540676580
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/19/2022
Device Model NumberM0035477300
Device Catalogue NumberM0035477300
Device Lot Number21870024
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/27/2020
Initial Date Received by Manufacturer 10/10/2020
Supplement Date Received by Manufacturer11/12/2020
Initial Report FDA Received Date11/04/2020
Supplement Report FDA Received Date12/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ECHELON-10 MICRO CATHETER (UNKNOWN); SYNCHRO GUIDE WIRE (STRYKER); ECHELON-10 MICRO CATHETER (UNKNOWN); SYNCHRO GUIDE WIRE (STRYKER)